Alert archive / Michigan / Wind Advisories in 2013

Wind Advisory 7, NWS Grand Rapids, MI

October 25, 20136 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Oct 25, 2013, 2:17 PM EDT for 6 counties in Michigan. It took effect at Oct 25, 2013, 11:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2013, 2:17 PM EDT (18:17 UTC)
In effect from
Oct 25, 2013, 11:00 PM EDT
Expired
Oct 26, 2013, 8:00 AM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WWUS73 KGRR 251817
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
217 PM EDT FRI OCT 25 2013

MIZ037-043-050-056-064-071-260230-
/O.NEW.KGRR.WI.Y.0007.131026T0300Z-131026T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
217 PM EDT FRI OCT 25 2013

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
SATURDAY. 

HAZARDOUS WEATHER...

 * HIGH WINDS ALONG THE LAKE MICHIGAN SHORELINE TONIGHT. 

 * WINDS GUSTING AS HIGH AS 50 MPH FROM THE SOUTHWEST.

IMPACTS...

 * POTENTIAL FOR FALLING TREE LIMBS AND POWER OUTAGES.

 * WAVES OF 10 TO 18 FEET WILL BUFFET THE COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * STAY AWAY FROM PIERS...BREAKWATERS...AND BEACHES.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MEADE
3 follow-up statements
046 
WWUS73 KGRR 260246
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1046 PM EDT FRI OCT 25 2013

MIZ037-043-050-056-064-071-261100-
/O.CON.KGRR.WI.Y.0007.131026T0300Z-131026T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1046 PM EDT FRI OCT 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

HAZARDOUS WEATHER...

 * HIGH WINDS ALONG THE LAKE MICHIGAN SHORELINE TONIGHT.

 * WINDS GUSTING AS HIGH AS 50 MPH FROM THE SOUTHWEST.

IMPACTS...

 * POTENTIAL FOR FALLING TREE LIMBS AND POWER OUTAGES.

 * WAVES OF 10 TO 18 FEET WILL BUFFET THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * STAY AWAY FROM PIERS...BREAKWATERS...AND BEACHES.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

&&

$$

JK
814 
WWUS73 KGRR 260748
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
348 AM EDT SAT OCT 26 2013

MIZ037-043-050-056-064-071-261200-
/O.CON.KGRR.WI.Y.0007.000000T0000Z-131026T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
348 AM EDT SAT OCT 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * HIGH WINDS ALONG THE LAKE MICHIGAN SHORELINE EARLY THIS MORNING.

 * WINDS GUSTING AS HIGH AS 50 MPH FROM THE SOUTHWEST.

 * WINDS ARE EXPECTED TO GRADUALLY DIMINISH LATER THIS MORNING.

IMPACTS...

 * POTENTIAL FOR FALLING TREE LIMBS AND POWER OUTAGES.

 * WAVES OF 10 TO 16 FEET WILL BUFFET THE COAST EARLY THIS
   MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * STAY AWAY FROM PIERS...BREAKWATERS...AND BEACHES.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

&&

$$

JK
631 
WWUS73 KGRR 261154
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
754 AM EDT SAT OCT 26 2013

MIZ037-043-050-056-064-071-261300-
/O.EXP.KGRR.WI.Y.0007.000000T0000Z-131026T1200Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
754 AM EDT SAT OCT 26 2013

...WIND ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * THE STRONG WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS
    MORNING.

 * THE STORM SYSTEM THAT PRODUCED THE POWERFUL WINDS WILL 
    CONTINUE TO TRACK AWAY FROM THE REGION.



IMPACTS...

 * MOST LOCATIONS ON THE LAKESHORE SAW WIND GUSTS OVER 40 MPH.

 * THIS HAS RESULTED IN SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 25, 1:51 PM EDT, 26 minutes earlier.

Area forecast discussion, Oct 25, 1:51 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
151 PM EDT FRI OCT 25 2013

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 330 AM EDT FRI OCT 25 2013

SCATTERED MIXED RAIN AND SNOW SHOWERS WILL LINGER THIS MORNING
BEFORE ENDING THIS AFTERNOON AS WINDS BECOME SOUTHWESTERLY AND
SOMEWHAT MILDER AIR BEGINS TO MOVE INTO THE REGION. SCATTERED RAIN
SHOWERS WILL RETURN LATE TONIGHT AND SATURDAY AS A LOW PRESSURE
SYSTEM TRACKS JUST NORTH OF THE GREAT LAKES REGION.

&&

.UPDATE...
ISSUED AT 1133 AM EDT FRI OCT 25 2013

LAKE EFFECT SHOWERS ARE DISSIPATING. A FEW MAY REMAIN THROUGH MID
AFTERNOON BUT WOULD NO LONGER EXPECT SNOW OR PELLETS AS A
POTENTIAL PRECIP TYPE SINCE SFC TEMPS ARE WARMING AND THE
INTENSITY OF REMAINING SHOWERS WILL BE ON THE VERY LIGHT SIDE.
HAVE UPDATED THE GRIDS/ZFP TO REFLECT THIS THINKING.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY AFTERNOON)
ISSUED AT 330 AM EDT FRI OCT 25 2013

H8 TEMPS STILL DOWN AROUND -5 TO -7 C AND A DEEP MID LEVEL TROUGH IN
PLACE WITH DEEP MOISTURE WILL RESULT IN A CONTINUATION OF MIXED RAIN
AND SNOW SHOWERS THIS MORNING. A FEW SLICK SPOTS ARE POSSIBLE ON
AREA ROADS ONCE AGAIN EARLY THIS MORNING MAINLY WEST OF US-131.

LOW LEVEL WIND FIELDS WILL GRADUALLY BACK FROM THE NW TO WEST THIS
MORNING AND WIND SPEEDS WILL INCREASE A BIT TOWARD MIDDAY WHICH WILL
HELP TO PUSH WHAT SHOULD BE MAINLY PLAIN RAIN SHOWERS BY THEN
FURTHER INLAND.

THE LAKE EFFECT PCPN WILL GRADUALLY TAPER OFF THIS AFTERNOON AND
EVENING AS WINDS CONTINUE TO BACK TO THE SW AND H8 TEMPS MODERATE.
HOWEVER THE BREAK IN PCPN WILL BE SHORT AS A CLIPPER SYSTEM
APPROACHES FROM THE NORTHWEST AND BRINGS A CHANCE OF RAIN SHOWERS TO
AREAS NORTH OF I-96 LATE TONIGHT.

THERE IS A CHANCE OF SHOWERS ACROSS ALL OF OUR FCST AREA SATURDAY AS
THE COLD FRONT MOVES SE ACROSS OUR AREA. HOWEVER POPS FOR SATURDAY
ARE RATHER LOW AND MOST OF THE DAY SHOULD BE DRY WITH THE BETTER CHC
FOR PCPN NORTH OF OUR AREA IN CLOSER PROXIMITY TO THE SFC LOW.

THERE IS A JUST A SMALL CHANCE OF A FEW MIXED LIGHT RAIN/LIGHT SNOW
SHOWERS AFTER FROPA SATURDAY NIGHT AS COOLER AIR ADVECTS IN. DRY WX
IS ANTICIPATED SUNDAY.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 330 AM EDT FRI OCT 25 2013

FLOW GOES ZONAL ACROSS THE EASTERN CONUS EARLY NEXT WEEK. CANADIAN
HIGH PRESSURE SETTLES ACROSS THE CENTRAL GREAT LAKES BUT AN
ACTIVE BAROCLINIC ZONE SETS UP JUST SOUTH OF IT. FORECAST
CONFIDENCE REMAINS LOW DUE TO CONTINUING POOR AGREEMENT BETWEEN
THE EURO AND GFS. THE EURO HAS PRECIP ALONG THE FRONT SUPPRESSED
SOUTH OF LOWER MICHIGAN THROUGH MID WEEK...WHILE THE GFS GENERATES
A COUPLE WAVES ALONG THE FRONT THAT MOVE ACROSS LOWER MICHIGAN.
TOOK A COMPROMISE HERE BY LOWERING THE PRECIP CHANCES...WITH
HIGHEST CHANCES CENTERED ON TUESDAY NIGHT.

MODEL DIFFERENCES INCREASE AT THE END OF THE WEEK WITH THE HANDLING
OF A CUT OFF LOW EJECTING FROM THE SW CONUS. GFS MAY BE TOO
PROGRESSIVE WITH THIS FEATURE GIVEN THE BLOCKY EAST PAC/WEST CONUS
PATTERN. SO POPS WERE SHADED LOWER WEDNESDAY NIGHT TOWARDS THE
SLOWER SOLUTION DEPICTED BY THE EURO.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 151 PM EDT FRI OCT 25 2013

LAKE EFFECT/DIURNALLY DRIVEN STRATOCUMULUS CLOUDS AND A FEW
SPOTTY SPRINKLES ARE PRESENT ACROSS MOST OF THE AREA AS OF 1730Z.
THEY ARE NOT AS PREVALENT ALONG THE I-94 TERMINALS WITH A MAINLY
WESTERLY WIND DIRECTION OFF OF THE LAKE. WE EXPECT LOWER CLOUDS
TO CLEAR OUT TOWARD 22Z AND MID CLOUDS TO BE PRESENT AHEAD OF THE
NEXT SYSTEM.

WINDS WILL BECOME SW THIS EVENING AND WILL STEADILY INCREASE INTO
THE OVERNIGHT HOURS. STRONGEST WIND WILL BE FOUND AT THE LAKESHORE
WHERE GUSTS OVER 30 KNOTS ARE EXPECTED. INLAND LOCATIONS WILL
LIKELY SEE GUSTS APPROACHING OR EXCEEDING 20 KNOTS.

RAIN SHOWER CHANCES WILL DEVELOP AT KMKG AROUND 08-09Z AND THEN
SPREAD SE THROUGH 12Z. RAIN IS NOT EXPECTED TO BE WIDESPREAD...SO
WE HAVE USED VCSH TO COVER THIS. VFR CONDITIONS SHOULD RULE...BUT
SOME MVFR CONDITIONS WILL BE POSSIBLE UNDER ANY SHOWER. THE CHCS
ARE TOO LOW AT THIS TIME TO INCLUDE IN THE TAF. RAIN CHCS WILL
THEN GRADUALLY END FROM NW TO SE AFTER 11Z THROUGH 17Z SAT. A BKN
STRATOCUMULUS DECK AROUND 3500 FT CAN BE EXPECTED BEHIND THE FRONT
FOR SAT.

&&

.MARINE...
ISSUED AT 330 AM EDT FRI OCT 25 2013

CONDITIONS HAZARDOUS TO SMALL CRAFT CONTINUE ON LAKE MICHIGAN TODAY
AS WINDS BACK TO THE SW THIS AFTERNOON AND STRENGTHEN. THEREFORE
SMALL CRAFT ADVISORIES REMAIN IN EFFECT TODAY WITH GALE FORCE WINDS
LIKELY TONIGHT AND SATURDAY. A GALE WARNING IS NOW IN EFFECT TONIGHT
THROUGH SATURDAY AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 330 AM EDT FRI OCT 25 2013

NO HYDRO CONCERNS WITH ONLY LIGHT PCPN TODAY AND SATURDAY AND DRY WX
FOR SUNDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ844>849.

     GALE WARNING FROM 8 PM THIS EVENING TO 6 PM EDT SATURDAY FOR
     LMZ844>849.

&&

UPDATE...MEADE
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...OSTUNO
AVIATION...NJJ
HYDROLOGY...LAURENS
MARINE...LAURENS
Hazardous weather outlook, Oct 25, 5:30 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
530 AM EDT FRI OCT 25 2013

MIZ037>040-043>046-050>052-056>059-064>067-071>074-260930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
530 AM EDT FRI OCT 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-260930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
530 AM EDT FRI OCT 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WEST GALES WILL POSE A HAZARD TO MARINERS ON LAKE MICHIGAN
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHWEST GALES WILL POSE A HAZARD TO MARINERS ON LAKE MICHIGAN
THROUGH SATURDAY AFTERNOON.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:17 AM EDTGale WarningGRR37 hr

Nearby

Wind Advisories in Michigan, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.